Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jan 17, 2018, 2:08 AM EST for Bullitt County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2018, 2:08 AM EST (07:08 UTC)
- Expired
- Jan 17, 2018, 2:45 AM EST
- In force
- 37 min
- Issued by
- NWS Louisville, KY
County Bullitt County, KY
The radar
The Louisville radar (KLVX), 31 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766
WWUS83 KLMK 170708
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
208 AM EST WED JAN 17 2018
KYZ029-045-170745-
Bullitt-Nelson-
208 AM EST WED JAN 17 2018
...AN AREA OF LIGHT TO MODERATE SNOW WILL AFFECT WEST CENTRAL NELSON
AND CENTRAL BULLITT COUNTIES...
At 205 AM EST, a narrow band of snow was located along Interstate 65
from just south of Shepherdsville to near Lebanon Junction and
continuing south to near Boston and the Bluegrass Parkway. This band
of snow is stationary.
Locations impacted include...
Shepherdsville, Lebanon Junction, Bardstown Junction, Scuffletown,
Belmont, Clermont and Gap In Knob.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 3775 8559 3774 8566 3773 8568 3773 8569
3774 8568 3775 8568 3776 8570 3777 8570
3777 8571 3778 8572 3778 8573 3802 8574
3803 8565
TIME...MOT...LOC 0705Z 353DEG 0KT 3789 8568
$$
RJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jan 17, 12:55 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 17, 12:55 AM EST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1255 AM EST Wed Jan 17 2018 ...Updated Aviation Discussion... .Forecast Update... Updated 1040 PM EST Tue Jan 16 2018 Updated the forecast to lower temps overnight. Portions of south central KY that have been cloud free after sunset have already dropped below zero. However, low level clouds are on the way and should limit temps from dropping too much after their arrival. Low temps over the region should range from -5 to +4 tonight. Flurries and snow showers are present in the low clouds and are expected to overspread the area overnight into tomorrow morning. Did lower winds a bit overnight based on the latest observations and model data. This should still yield wind chills in the -10 to 0 range tonight (when there is a little wind overnight). Given the above factors, the SPS in place for sub-zero wind chills, light snow showers, and potentially icy conditions on roadways looks good so will continue it through tomorrow morning. Updated 410 PM EST Tue Jan 16 2018 Updated products to expire the last portion of the Winter Storm Warning as accumulating snow has moved east of the area. Flurries and light snow showers may still occur tonight. Also roadways may remain hazardous through the overnight hours. && .Short Term...(This evening through Wednesday night) Issued at 252 PM EST Tue Jan 16 2018 The snow is nearly out of the forecast area this afternoon and should be out of here by 21Z or shortly thereafter. The current headlines expire at 21Z and at this time it looks like we should be able to let them go by then. Skies have been clearing across the region in the wake of the snow this afternoon. However, satellite and observations show a stratus deck beginning to sink in from the north across IN. These clouds will spread across the area late this afternoon into this evening. Looking at soundings and time/height sections, the low level moisture tonight will stretch into the dendritic growth zone. This will result in flurries and/or snow showers from this evening into the overnight hours. Some light snow accumulations up to a few tenths of an inch will be possible in areas that do see the snow showers. Snow and flurries should taper off through the morning tomorrow with dry conditions expected into tomorrow night. Temperatures tonight will fall back into the single digits. Winds will be much lighter than they were last night, but will be enough that wind chill values will fall into the 0 to -10 degree range. Highs tomorrow will be warmer than today, but still top out in the lower 20s at the most. Lows tomorrow night will once again fall back to the single digits again. Given the potential for some light snow accumulations tonight and the continued very temperatures and wind chills, will be issuing an SPS this afternoon. Roads may worsen overnight as well as the sunshine has likely allowed some of the snow to melt and this could refreeze as the sun goes down. .Long Term...(Thursday through Tuesday) Issued at 303 PM EST Tue Jan 16 2018 Main theme for the long term will be a warming trend as surface high pressure slowly slips off to the southeastern US and warm, southerly flow returns to the lower Ohio Valley. Temperature forecasts will be tricky during the long term period as we're not anticipating getting above the freezing mark until Thursday, and the deep snowpack will act to deflect much of the sun's energy until it is melted down. Will knock temperatures down a few degrees from what most guidance has for Thursday and Friday to account for this potential. Lee cyclogenesis will begin Saturday across the central Plains in advance of a strong shortwave trough. Meanwhile, across the lower Ohio Valley, models show WAA and weak isentropic lift along 295K/300K surfaces starting Saturday ahead of a warm front. This will result in increased cloudiness as well as some isolated showers across portions of the region. The trough and associated surface low will deepen and begin to wrap up on Sunday over the Plains and Midwest. Long range models show a nice "comma head" signature associated with a mature midlatitude cyclone. The surface low will track off to the northeast and take aim toward the Great Lakes region, leaving our region well within the warm sector. By late Sunday night, a cold front with the aforementioned surface low will be knocking on the front door of our western-most counties. Models indicate a healthy line of precipitation along the front, and while there are some timing differences, it looks like the best chance for precipitation will be Sunday after midnight for western portions of the CWA, with it ending Monday afternoon near the Bluegrass/Lake Cumberland Plateau areas. While deep layer shear will be strong with this system, models show hardly any MUCAPE, and this should limit any severe weather potential. Given the strong forcing, can't rule out a some isolated thunderstorms, though confidence to include them this far out is too low. Unlike the past few cold fronts the lower Ohio Valley has had to deal with, the air mass behind the fropa Monday will not be of arctic origins. High temperatures Monday and beyond will generally range in the upper 40s to low 50s. && .Aviation...(06Z TAF Issuance) Issued at 1255 AM EST Wed Jan 17 2018 A period of MVFR is likely overnight and Wednesday morning, with a broad area of stratus over the lower Ohio Valley. Flurries are also ongoing and are expected to continue, and an occasional light snow shower is possible as well. The highest/deepest low-level RH looks to be around 12z at SDF and perhaps between SDF/LEX from 12-15z, so we may see some light snow showers around that time. As surface ridging slowly builds east tomorrow and the low-level inversion weakens, MVFR clouds are expected to scatter out from west to east. HNB will see an improvement first, with prevailing VFR after 12z. Right now, have SDF/BWG scattering out by mid to late morning, with LEX improving during the afternoon. Confidence is only medium on this timing, however. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...AMS Short Term...EER Long Term...DM Aviation...EBW
Hazardous weather outlook, Jan 16, 6:22 PM EST, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 622 PM EST Tue Jan 16 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-172330- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 622 PM EST Tue Jan 16 2018 /522 PM CST Tue Jan 16 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Flurries and light snow showers will Linger over the area tonight. A coating of light and fluffy snow is possible overnight. Wind chill values will fall into the 0 to -10 degree range overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Flurries and light snow showers will Linger into part of the day Wednesday. Additional light coatings of light and fluffy snow are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. EER/AMS
In the hours before
Local storm report, Jan 16, 8:23 PM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM SNOW 2 WNW WINDSOR 37.14N 84.95W
01/16/2018 M4.5 INCH CASEY KY PUBLIC
NEW SNOW FROM THIS EVENT; PREVIOUS SNOWFALL
HAD MELTED.
0400 PM SNOW 2 NE NICHOLASVILLE 37.90N 84.56W
01/16/2018 E3.0 INCH JESSAMINE KY PUBLIC
CURRENT SNOW DEPTH 3.5".
0320 PM SNOW 5 SSE PAINT LICK 37.55N 84.39W
01/16/2018 M3.8 INCH GARRARD KY AMATEUR RADIO
TOTAL NEW SNOWFALL.
0300 PM SNOW CAMPBELLSVILLE 37.35N 85.35W
01/16/2018 M6.0 INCH TAYLOR KY EMERGENCY MNGR
TOTAL SNOWFALL OVER PAST 30 HOURS.
0230 PM SNOW 3 NW STANFORD 37.57N 84.70W
01/16/2018 E4.0 INCH LINCOLN KY PUBLIC
TOTAL SNOW ON GROUND.
0210 PM SNOW 1 WNW AKERSVILLE 36.66N 85.95W
01/16/2018 M3.2 INCH MONROE KY TRAINED SPOTTER
UPDATED FROM EARLIER 1.5" REPORT. SNOW NOW
ENDED.
0145 PM SNOW 5 SSW LEXINGTON 37.98N 84.51W
01/16/2018 E3.0 INCH FAYETTE KY BROADCAST MEDIA
UPDATE OF EARLIER 1" REPORT FROM TV
METEOROLOGIST. SNOW NOW ENDED.
0145 PM SNOW 5 NE KEENE 37.99N 84.57W
01/16/2018 E2.5 INCH FAYETTE KY TRAINED SPOTTER
NEW SNOW SINCE 7PM ON 1/15/18.
0135 PM SNOW GLASGOW 37.00N 85.92W
01/16/2018 M6.0 INCH BARREN KY PUBLIC
0121 PM SNOW 2 ESE GREENSBURG 37.24N 85.47W
01/16/2018 E4.8 INCH GREEN KY EMERGENCY MNGR
UPDATE FROM EARLIER OBSERVATIONS OF 3.7" AND
4.5" SNOW NOW ENDED.
0121 PM SNOW 2 W SCOTTSVILLE 36.75N 86.23W
01/16/2018 E4.0 INCH ALLEN KY CO-OP OBSERVER
IN PAST 24 HOURS.
0100 PM SNOW LANCASTER 37.62N 84.58W
01/16/2018 M5.0 INCH GARRARD KY PUBLIC
1252 PM SNOW CORYDON 38.22N 86.12W
01/16/2018 E5.0 INCH HARRISON IN EMERGENCY MNGR
1248 PM SNOW ENGLISH 38.34N 86.46W
01/16/2018 E2.5 INCH CRAWFORD IN EMERGENCY MNGR
1247 PM SNOW TELL CITY 37.95N 86.76W
01/16/2018 E4.0 INCH PERRY IN 911 CALL CENTER
1234 PM SNOW SIMPSONVILLE 38.22N 85.35W
01/16/2018 M5.0 INCH SHELBY KY PUBLIC
1233 PM SNOW 3 NNW TYRONE 38.08N 84.86W
01/16/2018 M4.0 INCH ANDERSON KY PUBLIC
SNOW HAS ENDED.
1231 PM SNOW 1 SSE MARYSVILLE 38.57N 85.65W
01/16/2018 M2.3 INCH CLARK IN PUBLIC
1230 PM SNOW 1 ENE GLENDALE 37.60N 85.90W
01/16/2018 E6.0 INCH HARDIN KY TRAINED SPOTTER
6" FROM RECENT STORMS; 7" ON GROUND.
1223 PM SNOW 1 WNW MIDDLETOWN 38.24N 85.53W
01/16/2018 M3.0 INCH JEFFERSON KY PUBLIC
3" PAST 24 HRS; 5.5" ON THE GROUND.
1223 PM SNOW LAWRENCEBURG 38.04N 84.89W
01/16/2018 E3.0 INCH ANDERSON KY 911 CALL CENTER
1218 PM SNOW CYNTHIANA 38.39N 84.30W
01/16/2018 E4.5 INCH HARRISON KY 911 CALL CENTER
1214 PM SNOW PARIS 38.21N 84.26W
01/16/2018 E3.0 INCH BOURBON KY 911 CALL CENTER
1212 PM SNOW 5 SSW LEXINGTON 37.98N 84.51W
01/16/2018 M1.0 INCH FAYETTE KY BROADCAST MEDIA
1" SINCE 9:30 A.M.; 2.5" TOTAL FROM TV
METEOROLOGIST.
1202 PM SNOW NICHOLASVILLE 37.88N 84.58W
01/16/2018 E3.0 INCH JESSAMINE KY 911 CALL CENTER
1159 AM SNOW NICHOLASVILLE 37.88N 84.58W
01/16/2018 M3.0 INCH JESSAMINE KY PUBLIC
1156 AM SNOW SPRINGFIELD 37.69N 85.22W
01/16/2018 E3.5 INCH WASHINGTON KY 911 CALL CENTER
1150 AM SNOW DANVILLE 37.65N 84.77W
01/16/2018 E3.5 INCH BOYLE KY 911 CALL CENTER
1146 AM SNOW LIBERTY 37.32N 84.93W
01/16/2018 E3.5 INCH CASEY KY EMERGENCY MNGR
1142 AM SNOW JAMESTOWN 37.00N 85.07W
01/16/2018 E2.5 INCH RUSSELL KY 911 CALL CENTER
1141 AM SNOW PLANO 36.89N 86.42W
01/16/2018 M3.5 INCH WARREN KY BROADCAST MEDIA
1138 AM SNOW ALBANY 36.69N 85.14W
01/16/2018 E2.0 INCH CLINTON KY 911 CALL CENTER
1137 AM SNOW 3 NW ANCHORAGE 38.30N 85.57W
01/16/2018 E1.5 INCH JEFFERSON KY PUBLIC
FROM PAST 24 HRS; 5" ON GROUND.
1135 AM SNOW CANNELTON 37.91N 86.74W
01/16/2018 E5.8 INCH PERRY IN PUBLIC
1133 AM SNOW EDMONTON 36.99N 85.62W
01/16/2018 E4.0 INCH METCALFE KY EMERGENCY MNGR
1130 AM SNOW 1 NNW CUB RUN 37.31N 86.07W
01/16/2018 M5.2 INCH HART KY PUBLIC
5.2" NEW SNOW; 7" ON THE GROUND.
1130 AM SNOW 2 ESE GREENSBURG 37.24N 85.47W
01/16/2018 M4.5 INCH GREEN KY EMERGENCY MNGR
UPDATED FROM EARLIER REPORT OF 3.7".
1126 AM SNOW TOMPKINSVILLE 36.70N 85.69W
01/16/2018 E2.0 INCH MONROE KY 911 CALL CENTER
1117 AM SNOW BURKESVILLE 36.79N 85.37W
01/16/2018 E3.5 INCH CUMBERLAND KY 911 CALL CENTER
1115 AM SNOW 1 SE BUFFALO 37.51N 85.69W
01/16/2018 M3.2 INCH LARUE KY COUNTY OFFICIAL
3.2" NEW SNOW' 7" ON THE GROUND. REPORTED BY
SCHOOL OFFICIAL.
1115 AM SNOW 1 N WAYNESBURG 37.34N 84.68W
01/16/2018 M3.5 INCH LINCOLN KY PUBLIC
1114 AM SNOW 1 E PLEASURE RIDGE PAR 38.15N 85.83W
01/16/2018 E3.3 INCH JEFFERSON KY PUBLIC
SINCE 7 AM MONDAY.
1114 AM SNOW CARLISLE 38.32N 84.04W
01/16/2018 E4.0 INCH NICHOLAS KY 911 CALL CENTER
1113 AM SNOW 2 NW WELCHS CREEK 37.37N 86.60W
01/16/2018 M5.5 INCH BUTLER KY EMERGENCY MNGR
1109 AM SNOW CAMPBELLSVILLE 37.35N 85.35W
01/16/2018 E5.0 INCH TAYLOR KY 911 CALL CENTER
911 DISPATCH REPORTS TREACHEROUS ROAD
CONDITIONS.
1104 AM SNOW GREENSBURG 37.26N 85.50W
01/16/2018 E4.0 INCH GREEN KY EMERGENCY MNGR
1100 AM SNOW HODGENVILLE 37.57N 85.74W
01/16/2018 E4.5 INCH LARUE KY 911 CALL CENTER
1100 AM SNOW 2 WSW GEORGETOWN 38.20N 84.58W
01/16/2018 M3.9 INCH SCOTT KY TRAINED SPOTTER
NEW SNOWFALL FROM THIS STORM.
1100 AM SNOW 2 W ELK CREEK 38.10N 85.40W
01/16/2018 M4.0 INCH SPENCER KY NWS EMPLOYEE
NEW SNOW FROM THIS EVENT.
1056 AM SNOW HORSE CAVE 37.18N 85.91W
01/16/2018 E4.0 INCH HART KY EMERGENCY MNGR
1051 AM SNOW ELIZABETHTOWN 37.70N 85.87W
01/16/2018 M5.5 INCH HARDIN KY PUBLIC
1047 AM SNOW GEORGETOWN 38.21N 84.55W
01/16/2018 E3.5 INCH SCOTT KY 911 CALL CENTER
1040 AM SNOW 3 SSE MIDDLETOWN 38.21N 85.51W
01/16/2018 E5.5 INCH JEFFERSON KY PUBLIC
1037 AM SNOW WINCHESTER 38.00N 84.19W
01/16/2018 E3.0 INCH CLARK KY 911 CALL CENTER
1030 AM SNOW 1 WNW BUFFALO 37.52N 85.72W
01/16/2018 M5.5 INCH LARUE KY FIRE DEPT/RESCUE
5.5" THIS STORM.
1023 AM SNOW 3 SSW WISDOM 36.96N 85.72W
01/16/2018 M4.0 INCH METCALFE KY PUBLIC
NEW SNOWFALL.
1012 AM SNOW 1 SSE BOWLING GREEN 36.96N 86.43W
01/16/2018 M2.0 INCH WARREN KY TRAINED SPOTTER
NEW SNOWFALL.
1000 AM SNOW 2 WNW WINDYVILLE 37.23N 86.38W
01/16/2018 M4.5 INCH EDMONSON KY TRAINED SPOTTER
4.5 FROM THIS STORM; 7" TOTAL.
1000 AM SNOW 2 N LYNDON 38.30N 85.59W
01/16/2018 M4.6 INCH JEFFERSON KY PUBLIC
1000 AM SNOW 5 E LOCKPORT 38.42N 84.89W
01/16/2018 E3.0 INCH HENRY KY PUBLIC
ESTIMATED 2.5-3" FLURRIES CONTINUE.
0959 AM SNOW HARRODSBURG 37.77N 84.85W
01/16/2018 E2.0 INCH MERCER KY 911 CALL CENTER
0955 AM SNOW LANCASTER 37.62N 84.58W
01/16/2018 E3.0 INCH GARRARD KY 911 CALL CENTER
0953 AM SNOW PARIS 38.21N 84.26W
01/16/2018 M2.8 INCH BOURBON KY PUBLIC
0950 AM SNOW 2 WNW AUBURN 36.87N 86.73W
01/16/2018 M3.0 INCH LOGAN KY PUBLIC
SNOWFALL PAST 24 HOURS; SNOW NOW TAPERING
OFF.
0950 AM SNOW RUSSELLVILLE 36.84N 86.89W
01/16/2018 M4.6 INCH LOGAN KY PUBLIC
6.1 INCHES ON THE GROUND.
0945 AM SNOW LEBANON 37.57N 85.25W
01/16/2018 M2.5 INCH MARION KY 911 CALL CENTER
0940 AM SNOW 3 NNW TYRONE 38.08N 84.86W
01/16/2018 M3.5 INCH ANDERSON KY PUBLIC
0939 AM SNOW 1 WSW WESTPORT 38.48N 85.48W
01/16/2018 E2.5 INCH OLDHAM KY PUBLIC
0938 AM SNOW PROSPECT 38.35N 85.61W
01/16/2018 M4.6 INCH JEFFERSON KY PUBLIC
0937 AM SNOW 1 NNE COLUMBIA 37.12N 85.30W
01/16/2018 E4.0 INCH ADAIR KY 911 CALL CENTER
911 DISPATCH REPORTS ROAD CONDITIONS ARE
TREACHEROUS.
0934 AM SNOW GLASGOW 37.00N 85.92W
01/16/2018 E4.0 INCH BARREN KY PUBLIC
ROADS ARE SLICK AND HAZARDOUS.
0930 AM SNOW SCOTTSVILLE 36.75N 86.20W
01/16/2018 E4.0 INCH ALLEN KY PUBLIC
ROADS SLICK AND HAZARDOUS.
0909 AM SNOW 2 S VINE GROVE 37.79N 85.98W
01/16/2018 M4.0 INCH HARDIN KY NWS EMPLOYEE
6 INCHES SNOW DEPTH.
0900 AM SNOW 2 ESE GREENSBURG 37.24N 85.47W
01/16/2018 M3.7 INCH GREEN KY EMERGENCY MNGR
3.7" NEW SNOWFALL.
0900 AM SNOW VALLEY STATION 38.11N 85.86W
01/16/2018 E4.0 INCH JEFFERSON KY TRAINED SPOTTER
TOTAL SNOW ON GROUND AT 9 AM.
0856 AM SNOW 1 NE KESSINGER 37.31N 85.96W
01/16/2018 M4.7 INCH HART KY PUBLIC
6.7 ON THE GROUND.
0845 AM SNOW 2 SW ALTON 38.06N 84.95W
01/16/2018 E3.2 INCH ANDERSON KY PUBLIC
3.2" NEW SNOW; 4" ON GROUND.
0845 AM SNOW 1 WSW ALVATON 36.86N 86.37W
01/16/2018 M3.2 INCH WARREN KY PUBLIC
MEASURED ON PICNIC TABLE.
0845 AM SNOW 1 WNW AKERSVILLE 36.66N 85.95W
01/16/2018 M1.5 INCH MONROE KY TRAINED SPOTTER
0836 AM SNOW 4 NW LIBERTY 37.36N 84.99W
01/16/2018 E3.0 INCH CASEY KY TRAINED SPOTTER
3" NEW SNOW; 4.5" ON THE GROUND.
0830 AM SNOW 2 NW RADCLIFF 37.84N 85.97W
01/16/2018 M4.0 INCH HARDIN KY PUBLIC
4" IN PAST 24 HOURS; 6" ON GROUND.
0820 AM SNOW PEWEE VALLEY 38.32N 85.49W
01/16/2018 M3.0 INCH OLDHAM KY NWS EMPLOYEE
SNOW DEPTH 5 INCHES.
0815 AM SNOW 1 NW CAMPBELLSVILLE 37.36N 85.36W
01/16/2018 M2.0 INCH TAYLOR KY COUNTY OFFICIAL
CORRECTS PREVIOUS SNOW REPORT FROM 1 NW
CAMPBELLSVILLE. 2" NEW SNOW; TOTAL ON GROUND
4" - FROM SCHOOL OFFICIAL.
0800 AM SNOW 2 NNE ALTON 38.11N 84.92W
01/16/2018 M2.5 INCH FRANKLIN KY PUBLIC
0800 AM SNOW 1 NNE PLANO 36.89N 86.41W
01/16/2018 E2.0 INCH WARREN KY COCORAHS
2" NEW SNOW; 4" ON GROUND.
0750 AM SNOW 2 W BOWLING GREEN 36.97N 86.47W
01/16/2018 M3.1 INCH WARREN KY BROADCAST MEDIA
WNKY STUDIOS.
0748 AM SNOW PAINT LICK 37.62N 84.42W
01/16/2018 E3.0 INCH MADISON KY PUBLIC
0738 AM SNOW 2 S PEWEE VALLEY 38.28N 85.48W
01/16/2018 M4.0 INCH JEFFERSON KY TRAINED SPOTTER
4" FROM THIS STORM; 5" ON GROUND.
0733 AM SNOW BARDSTOWN 37.82N 85.46W
01/16/2018 M5.0 INCH NELSON KY PUBLIC
0733 AM SNOW FERN CREEK 38.16N 85.60W
01/16/2018 M4.0 INCH JEFFERSON KY PUBLIC
0732 AM SNOW NEW ALBANY 38.31N 85.83W
01/16/2018 M3.0 INCH FLOYD IN TRAINED SPOTTER
0731 AM SNOW CRESTWOOD 38.34N 85.48W
01/16/2018 M4.0 INCH OLDHAM KY PUBLIC
0731 AM SNOW CAMPBELLSVILLE 37.35N 85.35W
01/16/2018 M1.8 INCH TAYLOR KY PUBLIC
0730 AM SNOW 2 NW LYNDON 38.29N 85.61W
01/16/2018 M2.5 INCH JEFFERSON KY NWS EMPLOYEE
2.5" NEW SNOW IN PAST 24 HRS; 4" ON THE
GROUND.
0730 AM SNOW MOUNT WASHINGTON 38.05N 85.55W
01/16/2018 M5.3 INCH BULLITT KY PUBLIC
ROADS SNOW COVERED.
0705 AM SNOW 5 SE LEXINGTON 38.00N 84.40W
01/16/2018 E1.0 INCH FAYETTE KY PUBLIC
STILL SNOWING.
0702 AM SNOW PROSPECT 38.34N 85.61W
01/16/2018 E4.0 INCH JEFFERSON KY PUBLIC
4" NEW SNOW IN PAST 24 HOURS; 5" ON GROUND.
0700 AM SNOW 2 W FORKS OF ELKHORN 38.22N 84.83W
01/16/2018 E2.5 INCH FRANKLIN KY CO-OP OBSERVER
2.5" IN PAST 24 HOURS; 5" ON GROUND.
0637 AM SNOW 1 NE SALEM 38.62N 86.08W
01/16/2018 E1.0 INCH WASHINGTON IN CO-OP OBSERVER
1" NEW SNOW; 2" ON GROUND.
0600 AM SNOW 1 SW PARIS 38.19N 84.28W
01/16/2018 E2.0 INCH BOURBON KY PUBLIC
2" NEW SNOW AT 6 AM; 2.5" ON THE GROUND.
0545 AM SNOW MIDDLETOWN 38.25N 85.52W
01/16/2018 E4.0 INCH JEFFERSON KY PUBLIC
AT LEAST 4 INCHES OF NEW SNOW SINCE 4 PM
YESTERDAY.
0530 AM SNOW 2 NNW BOWLING GREEN 37.00N 86.45W
01/16/2018 E3.0 INCH WARREN KY TRAINED SPOTTER
3 INCHES ON PAVEMENT AND CAR, BUT 6 INCHES
ON GRASS. HAD SNOW ON GROUND BEFORE THIS
EVENT, SO ESTIMATED 3 INCH NEW SNOWFALL.
0515 AM SNOW 2 SSW HIGHVIEW 38.11N 85.65W
01/16/2018 M4.3 INCH JEFFERSON KY OFFICIAL NWS OBS
NEW SNOWFALL OVER THE LAST ROUGHLY 12 HOURS.
2.3 INCHES IN THE LAST 4 HOURS.
0437 AM SNOW 3 WSW BOWLING GREEN 36.96N 86.49W
01/16/2018 M3.4 INCH WARREN KY BROADCAST MEDIA
MEASURED AT WBKO STUDIO...NEW SNOWFALL.
0421 AM SNOW 4 E MIDDLETOWN 38.23N 85.45W
01/16/2018 E4.5 INCH JEFFERSON KY PUBLIC
NEW SNOW FROM OVERNIGHT, NOW STORM TOTAL
SNOW OF 6 INCHES ON THE GROUND. STILL
SNOWING.
0413 AM SNOW 1 SE ELIZABETHTOWN 37.70N 85.86W
01/16/2018 E4.7 INCH HARDIN KY PUBLIC
TWITTER REPORT OF GOOD LAST BURST OF SNOW
OVER LAST HOUR.
1250 AM SNOW 1 SSE OKOLONA 38.12N 85.68W
01/16/2018 E5.0 INCH JEFFERSON KY PUBLIC
WEB REPORT OF SNOW DEPTH OF 5 INCHE.
1110 PM SNOW CURBY 38.24N 86.38W
01/15/2018 M3.0 INCH CRAWFORD IN NWS EMPLOYEE
NWS EMPLOYEE MEASURED 3 INCHES OF NEW SNOW.
SNOW DEPTH 5 INCHES.
0947 PM SNOW CLOVERPORT 37.83N 86.63W
01/15/2018 E4.0 INCH BRECKINRIDGE KY PUBLIC
0920 PM SNOW FLOYDS KNOBS 38.32N 85.87W
01/15/2018 M3.5 INCH FLOYD IN PUBLIC
SIDE ROADS, HIGHWAY 150 SNOW COVERED AND
ICY.
0837 PM SNOW LEWISPORT 37.93N 86.90W
01/15/2018 E5.5 INCH HANCOCK KY PUBLIC
STILL SNOWING AT TIME OF REPORT.
&&Special weather statement, Jan 16, 10:49 PM EST, 3 hours 19 minutes before
Special Weather Statement National Weather Service Louisville KY 1049 PM EST Tue Jan 16 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1049 PM EST Tue Jan 16 2018 /949 PM CST Tue Jan 16 2018/ ...Very Cold Temperatures and Wind Chills Continue Tonight... ...Additional Light Snow and Flurries Possible Tonight... Temperatures will fall back into the single digits above and below zero tonight. Though winds will be lighter than they were last night, wind chills will still fall into the -10 to 0 degree range. Dress warmly if you venture out, and keep a winter travel kit in your vehicle. Flurries and light snow showers will continue to spread south through the overnight hours as clouds build back in from the north. Significant accumulations are not expected at this time, but some areas may see an additional dusting to a few tenths of an inch of snow. Travel conditions may worsen a bit tonight between this additional light snow and any water left on the road refreezing. Use caution if traveling tonight. EER/AMS
Special weather statement, Jan 17, 2:08 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
208 AM EST WED JAN 17 2018
KYZ029-045-170745-
Bullitt-Nelson-
208 AM EST WED JAN 17 2018
...AN AREA OF LIGHT TO MODERATE SNOW WILL AFFECT WEST CENTRAL NELSON
AND CENTRAL BULLITT COUNTIES...
At 205 AM EST, a narrow band of snow was located along Interstate 65
from just south of Shepherdsville to near Lebanon Junction and
continuing south to near Boston and the Bluegrass Parkway. This band
of snow is stationary.
Locations impacted include...
Shepherdsville, Lebanon Junction, Bardstown Junction, Scuffletown,
Belmont, Clermont and Gap In Knob.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 3775 8559 3774 8566 3773 8568 3773 8569
3774 8568 3775 8568 3776 8570 3777 8570
3777 8571 3778 8572 3778 8573 3802 8574
3803 8565
TIME...MOT...LOC 0705Z 353DEG 0KT 3789 8568
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 2:46 AM EST | Special Weather Statement | LMK | Bullitt | 44 min |
| Jan 17, 5:35 AM EST | Special Weather Statement | LMK | Bullitt | 55 min |
| Jan 17, 6:27 AM EST | Special Weather Statement | LMK | Bullitt | 63 min |
| Jan 17, 7:42 AM EST | Special Weather Statement | LMK | Bullitt | 48 min |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.